Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Child taking Augmentin for ear fluid. Bulging stomach, soft stools. Teething, low grade fever

Good evening, My son is 15 months old and is taking Augmentin due to a small amount of fluid in his ear. I have been putting Florastore in his water so he does not have diahrrea, but ran out of this a few days ago. Besides the Motrin every now and then, he does not take anything else. He is also teething , so he has a low grade fever , 100.6 when I checked earlier. My concern is regarding his stomach area. It is bulging or poking out, like he is bloated. It is so big that my parents and sister even noticed it tonight, without me saying anything. Also, when he was ill last month (he just began daycare) his belly bloated out then. He had a bm this morning and his stool was soft, so he is not constipated. Thanks!
Asked On : Tue, 4 Dec 2012
Answers:  2 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Pediatrician, Neonatology 's  Response
Hi hi,
Florastor- one of the side effects is bloating and gaseous distension.
Also there are other causes of big tummy like potassium deficiency,abdominal wall muscle weakness,any organ enlaregment inside li,e live,spleen,kidneys,etc.
A ultrasound study of abdomen will rule out the last mentioned problem.
Good luck
Answered: Wed, 5 Dec 2012
I find this answer helpful
Pediatrician, Neonatology Dr. Uma Rajah Ananth's  Response
Hi ,
Florastor- one of the side effects is bloating and gaseous distension.
Also there are other causes of big tummy like potassium deficiency,abdominal wall muscle weakness,any organ enlaregment inside li,e live,spleen,kidneys,etc.
A ultrasound study of abdomen will rule out the last mentioned problem.
If it persists get thechild examined by a doctor.
Good luck
Answered: Wed, 5 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor